MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Break (1069); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #707029397:equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within a shipping box; within a seal plastic biohazard pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the proximal axium prime pusher was found not within its black guidewire clip (figure c).The axium prime pusher was found broken at ~3.2cm from the proximal end with the two segments retained by the release wire.The introducer sheath was found correctly assembled on the pusher with the wavelock at the proximal end.No damages or irregularities were found with the introducer sheath.No other damages or irregularities were found with the remaining axium prime pusher.The implant coil was found already detached from the pusher (figure e).No damages were observed with the implant coil.The coin was already retracted out of the lumen stop.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil separation/break¿ was confirmed.The pusher was found broken, with the release wire/coin retracted out of the lumen stop, detaching the implant coil as designed by the detachment elements.Customer reported the pusher was found secure within the black guidewire clip and no damages/breaks were found with the pushwire; which was not confirmed during analysis.Therefore, the cause of the pusher break could not be determined.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The root cause could not be determined.There is an indication that this could potentially be caused by a potential manufacturing issue and a dhr review is required.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an axium coil was broken out of box.After opening the coil package, the distal end of the coil was found to be broken and couldn't be used, so the surgeon requested a return.The pushiwre was not bent or broken.Continuous flush was administered during the procedure.The devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the left internal carotid artery communicating segment.The max diameter was 5mm and the neck diameter was 3mm.Patient blood flow and vessel tortuosity was normal.No patient injury or symptoms were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that there was no damage or evidence of tampering to device packaging.The damage was already found when removed from the packaging.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.Distal part of the coil was broken.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20317028
Report Number9617601-2024-00210
Device Sequence Number7679165
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number226870663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer09/29/2024
11/14/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/22/2024
12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale